Jump to content
CrazyBoards.org

Significantly decreased appetite?


Recommended Posts

I was wondering if someone could help me figure the cause of my decreased appetite. For maybe two weeks now, my appetite has been almost non-existent and I am having to force myself to eat. Mornings are especially bad, I will be slightly hungry but so nauseous I can't even think of eating, so I usually don't. I skip a lot of meals because I am just not hungry, and when I do eat, I am usually forcing myself. The only change I have made to my diet is I've gone vegetarian, which means I've cut almost all fast food, and I've also been eating a lot less junk. I have lost around ten pounds already. I suspect if I lose more, it will only be bad, as I was at a perfectly healthy weight to begin with. It's possible the weight loss is due to cutting out the unhealthy foods, but I don't know.

I have my meds listed in my signature if that might help. I have been on trileptal and wellbutrin for many years. At the start, wellbutrin did decrease my appetite, but that wore off and I went back to my normal eating. Abilify I haven't been on as long, maybe a month, maybe a little less.

I am worried, other people are worried, and I've been having headaches, and I've also been a bit light headed.

I honestly don't know what's going on. Is this just a med side effect that will wear off? Does this warrant a doctor's appointment? I was hoping I could figure it out on my own and change whatever the problem is myself, or let it pass.

Thanks for any help!

Link to comment
Share on other sites

I think abilify can decrease appetite in some people, as can mood episodes themselves.

I'd say just, you know, eat enough food, even if you aren't hungry. If you aren't able to eat enough to maintain a healthy weight, or if this continues for more than another couple of weeks, definitely raise it with your doctor.

Link to comment
Share on other sites

I think abilify can decrease appetite in some people, as can mood episodes themselves.

I'd say just, you know, eat enough food, even if you aren't hungry. If you aren't able to eat enough to maintain a healthy weight, or if this continues for more than another couple of weeks, definitely raise it with your doctor.

Thanks, I wasn't sure if that was the case since I always figured side effects would show up sooner (I've had a couple from abilify already,) but then again, I know next to nothing about meds.

I'm just hesitant about going to the doctor about this because growing up doctors were always asking me if I had an eating disorder, not really believing me when I said no, because I'm very tall and have a good metabolism, I guess. It just makes me nervous, but I should probably get over that.

Thanks for the help!

Link to comment
Share on other sites

Are you eating something when you take your meds? Taking them on an empty stomach can upset your stomach making you not want to eat. It can be a vicious cycle. I agree that Abilify likely is your bigger problem, but meds on an empty stomach can contribute, too. Eat before you take them.

Some of the weight loss is likely due to stopping the junk. How could it not? But, you need to replace what you stopped with other nutrients. Do you know about healthy veg diets? They include eating more than vegitables. Don't mean to insult, but it is a fair question.

Are you sure that you don't have the flu, a major stress, or some hypo/mania going on? All can make it hard for me to eat.

Link to comment
Share on other sites

Abilify can definitely decrease appetite. bring it up to your doctor.

Anna

Thanks, I wasn't sure. I plan to go to the doctor if this continues for another weekish, so I will mention when I go in.

Are you eating something when you take your meds? Taking them on an empty stomach can upset your stomach making you not want to eat. It can be a vicious cycle. I agree that Abilify likely is your bigger problem, but meds on an empty stomach can contribute, too. Eat before you take them.

Some of the weight loss is likely due to stopping the junk. How could it not? But, you need to replace what you stopped with other nutrients. Do you know about healthy veg diets? They include eating more than vegitables. Don't mean to insult, but it is a fair question.

Are you sure that you don't have the flu, a major stress, or some hypo/mania going on? All can make it hard for me to eat.

No I never do, I'll start doing that now. Didn't know that was a problem.

I don't know a whole lot, no. I managed to do it for six months a few years ago, but I have forgotten everything. As soon as I get some money I plan to buy a "vegetarian for dummies" type book. My biggest problem is protein, so when I eat I'm trying to eat protein foods. I take multivitamins everyday, but I know I'm probably not getting enough of anything.

Pretty sure I don't have the flu, but it's possible I'm still hypo/manic. The past couple of weeks have felt like euphoric hypo/mania, but I haven't had any of the impulsive behaviors I usually have, it's more than likely just my new relationship. I guess that could be considered a stress too?

Link to comment
Share on other sites

There are a ton of free vegetarian resources online, with simple recipes using just a few ingredients. Might be worth getting online and making a meal plan for the week.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...